Pfizer recalls Advil products for kids over dosing concerns
Published Saturday, February 13, 2016 1:26PM EST
Pfizer Consumer Healthcare is recalling 126 lots of Advil liquid products for infants and children due to concerns about dosing.
Health Canada says clumps of ibuprofen, the active ingredient, may form in the bottles and lead to improper doses if the bottle isn't shaken well before each use.
The products being recalled are Advil Pediatric Drops, Children's Advil Cold, Children's Advil Fever from Colds or Flu, Children's Advil and Advil Pediatric Drops Fever from Colds or Flu.
If the dose is too low, the medication won't be enough to reduce a fever which could, in rare cases, lead to other health issues including convulsions. In extraordinary circumstances, higher doses may lead to vomiting, drowsiness, dizziness, ringing in the ears and decreased breathing rates.
As a precaution, Health Canada is recommending the products be returned to a pharmacy. Parents who have given their child the products and have concerns are being advised to consult their doctors.
A list of the affected products and product lots can be found here.